Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Neuropathy or What....
May 2, 2005

Poz since 98. Started at t-cells just above 200 and vl at 200K+. Originally on Trizivir and Sustiva, went undetectable immediately, t cells as high as 800+, then switched to AZT, ziagen and Sustiva. Multiple side effects, so also on BP meds, lipitor, ativan and elavil for slight neuropathy. Have had a couple "blips" but nothing above 1000.

Problem is leg and foot pain, both sides. Comes and goes, but steadily worse. MRI a couple weeks ago, but nothing there. Doc wants me to see a neurologist. Will discuss with him but just looking for some input as he's out of town for a couple weeks.

Any idea of the up side and down side of this?

Thanks.

Response from Dr. Henry

Your HIV situation and current drugs would generally but viewed as low risk situation for peripheral neuropathy. In some cases I have had patients who have developed neuropathy like your case and I have switched off NRTI drugs altogether (in case the NRTIs may be contributing in some unmeasurable way ie some genetic pre-disposition)usually a trial of dual boosted PIs for 3-6 months to see if there is any improvement. Whether anti-oxidants or other alternative therapies can help is still unclear (i.e. L-carnitine, B vitamins--for ideas see www.daair.org or Jon Kaiser's book Healing HIV) but some patients report benefit. Seeing a neurologist is a good idea. KH



Previous
Dermalive
Next
PEP and no dose sched

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement